MAUDE Adverse Event Report: NATUS MEDICAL INCORPORATED NT821707, DRAINAGE KIT, LUMBAR

NATUS MEDICAL INCORPORATED NT821707, DRAINAGE KIT, LUMBAR
Model Number NT821707
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
Nt821707 lumbar catheter placed in ir suite.Patient was taken to the floor and the drain was not draining.They discovered the catheter was not working.The neurosurgeon went to remove catheter in or and the catheter splintered into a few pieces.
 
Additional Manufacturer Narrative
Initial report ref to natus complaint # (b)(4).Risk review: doc-(b)(4).Rev 09 natus eds 3 external drainage system - risk analysis spreadsheet (ras) hazard 4.37 - eds male luer connector unable to secure to the catheter connector and the catheter disconnects effect (harm): delay in patient treatment, over drainage of csf and infection residual risk: medium no related capas.Further investigation to be carried out.
 
Additional Manufacturer Narrative
Follow report 001 ref to natus complaint # (b)(4).Update to sections - a2, a3a, b1, b5, d4, e4 expiration date and section h10.Per returned complaint form: the affected part is available to be returned.Further investigation to be carried out.
 
Event or Problem Description
Part nt821707, drainage kit, lumbar - over 70-year-old male with history of rectal cancer status post colectomy being worked up for possible normal pressure hydrocephalous.Patient underwent fluoroscopic guided intrathecal drain placement.Post procedure there was concern that the drain was not draining.Patient was brought back to procedure and underwent fluoroscopic guided intrathecal drain evaluation with removal that same day.Segmental defect within the lumbar drain catheter was identified.During removal the catheter broke.The intrathecal segment was successfully removed.No known harm to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Follow report 002 ref to natus complaint # (b)(4).Sterile date: 12jun2024.Per (b)(4) rev 05 natus external drainage lumbar catheters - risk analysis spreadsheet (ras) hazard 3.22 - catheter shears upon removal by pulling on its exposed end.Effect (harm): surgical intervention required / delay in patient treatment (surgical delay - significant) residual risk: medium the hazards identified have been reduced as far as possible, and the residual risk for these hazards is mainly associated with overdrainage.The device's ifu states precautions in order to use the device.Hazards have associated warnings disclosed in the ifu / label.Risk outweighed by benefit of use of device.No associated capas device history record review: unit has passed all the required tests.No manufacturing defects or non-conformances observed.Complaint history review/trend analysis: (24 months review and percent of sales) (b)(4) previously confirmed "integ-improper function" complaints within the past two years.(b)(4) nt821707 units sold within past two years.Failure rate = (b)(4) root cause/failure investigation: the customer did not return the device for evaluation.The device history records show specifications were met prior to release of product.No further action is required, complaints will be tracked and trended for recurring issues.Failure mode: no device returned - unable to determine.

Brand Name
NT821707, DRAINAGE KIT, LUMBAR
Common Device Name
NT821707, DRAINAGE KIT, LUMBAR
Manufacturer (Section D)
NATUS MEDICAL INCORPORATED
5955 pacific center boulevard
san diego
CA 92121
Manufacturer (Section G)
NATUS MANUFACTURING LIMITED
ida business park
gort
h91pd92,
EI  
Manufacturer Contact
gráinne walsh
5955 pacific center boulevard
san diego, CA 92121
MDR Report Key20401960
Report Number2023988-2024-00070
Device Sequence Number3378740
Product Code JXG
UDI-Device Identifier00382830050531
UDI-Public00382830050531
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K964923
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberNT821707
Device Catalogue NumberNT821707
Device Lot Number118001054907
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/27/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date11/06/2024
04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient SexMale